According to an online news report posted on CBSNEWS.com, three different nasal spray products are being recalled due to life-threatening amounts of desmopressin, a man-made hormone. According to the report, desmopressin is used to treat certain frequent urination and a specific type of diabetes.
Ferring Pharmaceuticals has issued a recall of their desmopressin nasal sprays due to a “superpotency amounts of desmopressin,” according to a U.S. Food and Drug Administration notice posted on August 12, 2020. The side effects of consuming an overdose of the commercially-made hormone desmopressin are seizure, coma, abnormally low levels of sodium in the blood, and death. The defect was discovered during routine testing of the nasal spray, and a non-fatal “adverse event” was reported, according to the FDA.
The nasal sprays being recalled include Desmopressin Acetate Nasal Spray 10 mcg/0.1mL, DDAVP Nasal Spray 10 mcg/0.1mL, and Stimate Nasal Spray 1.5 mg/mL. Desmopressin Acetate and DDAVP nasal sprays are used as antidiuretic replacement therapies. The sprays help to manage temporary polyuria (otherwise known as excessive urination), central cranial diabetes insipidus, and polydipsia (otherwise known as excessive drinking caused by thirst) post head injury or following a surgical procedure in the pituitary region.
Stimate nasal spray is used in the treatment of certain types of hemophilia A, or patients suffering from mild to moderate classic von Willebrand’s disease, which is a blood-clotting disorder.
The photos, expiration dates, and batch numbers of the nasal sprays included in the recall may be reviewed here.
New York | Brooklyn | Queens | Long Island | New Jersey | Florida
Call us at: 1-800-YOURLAWYER (800-968-7529) | Schedule your free consultation
Have you or a loved one been harmed by a defective nasal spray?Click To Get A Free Case Review